MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; ENDOSCOPIC ELECTROSURGICAL UNIT

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; ENDOSCOPIC ELECTROSURGICAL UNIT
Model Number WA22366A
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the hf-cable, bipolar when used to output high frequency signals, sparks were generated, and a hole was created in the doctor¿s glove.The event occurred during a therapeutic procedure.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is to provide a correction to the initial medwatch report.Initially, this complaint was submitted as a reportable malfunction conservatively.However, upon further review, this is being corrected to a non-reportable event.The initial medwatch reported the subject device had a sparks generate and create a hole in the doctor's glove; however; per the legal manufacturer, this issue is not likely to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18229085
Report Number9610773-2023-03417
Device Sequence Number6212448
Product Code KNS
UDI-Device Identifier04042761066235
UDI-Public04042761066235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22366A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown